Alert archive / Georgia / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 68, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Apr 11, 2007, 8:49 PM EDT for Emanuel County, Treutlen County, Georgia. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 11, 2007, 8:49 PM EDT (00:49 UTC)
- Expired
- Apr 11, 2007, 9:15 PM EDT
- In force
- 26 min
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
Counties Emanuel County, GA, Treutlen County, GA
The radar
The Robins AFB radar (KJGX), 95 km from the middle of the area, began a volume at 00:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 0.8 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 643 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 1005 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 111 m²/s²
- 0-3 km storm-relative helicity
- 219 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 5.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KFFC 120049 SVRFFC GAC107-283-120115- /O.NEW.KFFC.SV.W.0068.070412T0049Z-070412T0115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 849 PM EDT WED APR 11 2007 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN EMANUEL COUNTY IN EAST CENTRAL GEORGIA EASTERN TREUTLEN COUNTY IN EAST CENTRAL GEORGIA * UNTIL 915 PM EDT * AT 847 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL. THIS STORM WAS LOCATED 10 MILES SOUTHWEST OF LEXSY...MOVING EAST AT 35 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO STILLMORE. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3244 8250 3233 8251 3235 8225 3255 8214 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 6:55 PM EDT, 1 hour 54 minutes earlier.
Area forecast discussion, Apr 11, 6:55 PM EDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 655 PM EDT WED APR 11 2007 .SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/... UPPER LEVEL SHORT WAVE LIFTING NORTHWARD INTO THE GREAT LAKES AREA THIS AFTERNOON...SLIGHTLY FASTER THAT MODELS PROGGED. PRE-FRONTAL LINE OF CONVECTION HAS PUSHED INTO NORTH GEORGIA THIS AFTERNOON AND WILL MOVE ACROSS NORTH GEORGIA THROUGH THIS AFTERNOON. A SECOND LINE HAS DEVELOPED ALONG THE FRONT AND WILL MOVE INTO NORTHWEST GEORGIA BETWEEN 22 AND 23Z. MODELS DIFFER ON HOW FAST FRONT WILL PUSH THROUGH WITH GFS/ECMWF FASTER THAN NAM SOLUTION. WILL LEAN CLOSER TO SLOWER NAM SOLUTION FOR IMMEDIATE SHORT TERM...AS GFS APPEARS TOO FAST TO BREAK DOWN IN SITU WEDGE. EASTERLY FLOW NOTED INTO PORTIONS OF EASTERN ALABAMA CURRENTLY AND IN SITU WEDGE WILL KEEP ALL BUT AREAS WEST OF A LAGRANGE TO CANTON LINE TOO STABLE FOR ANYTHING BUT ELEVATED CONVECTION. BEST INSTABILITY AND SHEAR NOTED JUST AHEAD OF FRONT OVER PORTIONS OF NORTHWEST GEORGIA THIS EVENING...WITH MOST UNSTABLE CAPES...LAPSE RATES INDICATING BEST AREA FOR THREAT FROM HAIL OVER WEST CENTRAL PORTIONS. WILL CONTINUE SEVERE WORDING FOR STORMS OVER WEST GEORGIA...BELIEVE THE MAIN THREAT ACROSS NORTHWEST GEORGIA WILL BE DAMAGING WINDS BUT CANNOT RULE OUT AN ISOLATED TORNADO ALTHOUGH TORNADO THREAT APPEARS MINIMAL AS BETTER SHEAR SHIFTS NORTH OF FORECAST AREA AS FRONT APPROACHES. FURTHER SOUTH OVER WEST CENTRAL GEORGIA...LARGE HAIL WILL BE THE MAIN THREAT. TIMING OF SEVERE WEATHER WILL BE BETWEEN 22-03Z. FRONT EXITS FORECAST AREA BY THURSDAY MORNING WITH DRY AIR FILTERING INTO THE SOUTHEAST AS SURFACE HIGH BUILDS INTO BEHIND THE EXITING FRONT. TEMPERATURES BEHIND THE FRONT ARE MILD...AND GUIDANCE SHOWING GOOD WARM UP ON THURSDAY AND FRIDAY. TEMPERATURES TOMORROW NIGHT WILL BE SLIGHTLY COOLER THAN TONIGHT AS MOSTLY CLEAR SKIES AND DIMINISHING WINDS WILL ALLOW SOME RADIATIONAL COOLING. .LONG TERM /SATURDAY THROUGH WEDNESDAY/... A STRONG...BROAD SHORT WAVE ROTATES THROUGH THE SOUTHERN PLAINS INTO THE SOUTHEAST BY SATURDAY NIGHT AND THEN ALONG THE SOUTHEAST COAST BY SUNDAY NIGHT. AT THE SURFACE...SURFACE HIGH SHIFTS OFF THE SOUTHEAST COAST ON SATURDAY AS A COLD FRONT PUSHES EASTWARD. EXTENDED MODELS SHOW SOME DISCREPANCIES AS FAR AS TIMING OF THE COLD FRONT AND CONVECTION AHEAD/ALONG IT WHICH WILL IMPACT STRENGTH OF THUNDERSTORMS. DGEX/GFS A BIT FASTER BRINGING FRONT INTO AREA BY LATE AFTERNOON WITH ECMWF HOLDING OFF UNTIL EARLY EVENING. FRONT SLOWS DOWN SATURDAY NIGHT AND SUNDAY EXITING FORECAST AREA SUNDAY AFTERNOON. WEAK RIDGING BUILDS OVER THE AREA TUESDAY AND EARLY WEDNESDAY...AHEAD OF THE NEXT SHORT WAVE WHICH MOVES INTO THE LOWER MISSISSIPPI VALLEY. EXTENDED MODELS ARE IN GOOD AGREEMENT AS FAR AS TIMING AND INTENSITY OF UPPER LEVEL FEATURES. EXTENDED MODELS DIVERGE FURTHER EARLY PORTIONS OF NEXT WEEK AS GFS BUILDS SURFACE HIGH...DRIER AIR INTO FORECAST AREA MONDAY AND TUESDAY AHEAD OF INVERTED SURFACE TROUGH WHICH AFFECTS AREA ON DAY 7. ECMWF BRINGS WARM FRONT NORTHWARD ACROSS THE AREA TUESDAY AHEAD OF APPROACHING SYSTEM. WILL NEED TO CONTINUE TO MONITOR UNFOLDING SITUATION. HAVE STAYED CLOSE TO GUIDANCE TEMPERATURES THROUGH THE EXTENDED EXCEPT SUNDAY AND MONDAY WHERE IT LOOKS LIKE MODELS WARMING TEMPERATURES TOO QUICKLY. && .FIRE WEATHER... WILL CONTINUE FIRE WEATHER WATCH ACROSS CENTRAL PORTIONS FOR TOMORROW AFTERNOON. ALTHOUGH CHANCES FOR RAINFALL IS NOT AS GOOD AS ACROSS NORTH GEORGIA THIS EVENING ANY RAINFALL WILL IMPACT TEN HOUR FUEL MOISTURES FOR TOMORROW. IF MEASURABLE RAINFALL DOES MISS CENTRAL PORTIONS TONIGHT...WIND GUSTS TOMORROW AFTERNOON WILL MEET CRITERIA FOR RED FLAG WARNING. CURRENTLY THE LINE OF CONVECTION ASSOCIATED WITH THE FRONT WILL PUSH INTO PORTIONS OF WEST CENTRAL GEORGIA BUT SHOULD START TO WEAKEN AS THE FRONT PROGRESSES EASTWARD. && .AVIATION...WEDGE HOLDING ACROSS EXTREME NORTH GA THIS EVENING. STRONGEST STORMS MOST LIKELY CSG-MCN AND SOUTH. CONVECTION SHOULD BE DIMINISHING AFTER 03Z. IFR CEILINGS UNTIL SURFACE FRONT MOVES ACROSS THE AREA...AFTER 03Z. CEILING IMPROVING AFTER THAT...BECOMING MOSTLY MID/HIGH WITH WINDS BECOMING WEST TO NORTHWEST 10 MPH. VISIBILITY BELOW 3SM IN RAIN/FOG IMPROVING TO 5SM OR GREATER BY 03Z. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 46 70 42 74 50 / 60 5 5 5 20 ATLANTA 48 69 44 72 57 / 60 5 5 5 20 BLAIRSVILLE 42 65 34 68 50 / 60 10 5 10 20 CARTERSVILLE 43 68 37 69 52 / 60 5 5 5 30 COLUMBUS 51 76 45 79 57 / 40 5 5 5 10 GAINESVILLE 46 69 41 72 51 / 60 10 5 5 20 MACON 48 76 42 79 55 / 50 5 5 5 10 ROME 42 69 38 71 55 / 60 5 5 10 40 PEACHTREE CITY 43 70 37 75 53 / 50 5 5 5 20 VIDALIA 55 79 44 79 54 / 40 5 5 5 5 && .FFC WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING FOR THE FOLLOWING ZONES ACROSS CENTRAL GEORGIA: BALDWIN...BIBB...BLECKLEY...CHATTAHOOCHEE...CRAWFORD...CRISP... DODGE...DOOLY...EMANUEL...GLASCOCK...HANCOCK...HARRIS... HOUSTON...JEFFERSON...JOHNSON...JONES...LAMAR...LAURENS... MACON...MARION...MERIWETHER...MONROE...MONTGOMERY...MUSCOGEE... PEACH...PIKE...PULASKI...SCHLEY...STEWART...SUMTER...TALBOT... TAYLOR...TELFAIR...TOOMBS...TREUTLEN...TROUP...TWIGGS... UPSON...WARREN...WASHINGTON...WEBSTER...WHEELER...WILCOX... WILKINSON. && 12/41
Hazardous weather outlook, Apr 11, 11:15 AM EDT, 9 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1115 AM EDT WED APR 11 2007 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-121100- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1115 AM EDT WED APR 11 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS EXPECTED ACROSS NORTH AND CENTRAL GEORGIA THIS AFTERNOON AND EVENING...WITH ISOLATED SEVERE THUNDERSTORMS POSSIBLE ACROSS PORTIONS OF WEST GEORGIA. .SYNOPSIS... HIGH PRESSURE CENTERED JUST OFF THE MID ATLANTIC COAST WILL CONTINUE TO BUILD SOUTHWEST TODAY...WEDGING DOWN THE APPALACHIANS INTO NORTHEAST AND NORTH CENTRAL GEORGIA. MEANWHILE...A COLD FRONT WILL APPROACH WEST GEORGIA THIS AFTERNOON FROM THE MISSISSIPPI VALLEY REGION...SWEEPING ACROSS THE REGION OVERNIGHT. .PRIMARY HAZARDS... THE PRIMARY HAZARDS FROM THE THUNDERSTORMS WILL BE DAMAGING WINDS AND LARGE HAIL. THE BEST CHANCE FOR SEVERE STORMS WILL BE ALONG AND WEST OF A LINE FROM DALTON TO ATLANTA TO AMERICUS. THE BEST TIME WILL BE BETWEEN THE HOURS OF 3 PM AND 9 PM. .DISCUSSION... SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP AND MOVE ACROSS NORTH AND CENTRAL GEORGIA TODAY...AHEAD OF A COLD FRONT MAKING ITS WAY EAST FROM THE MISSISSIPPI VALLEY. THE ATMOSPHERE AHEAD OF THE FRONT IS EXPECTED TO DESTABILIZE...WITH CAPES IN THE 500 TO 1000 RANGE AND LIFTED INDICES FROM ZERO TO MINUS 3 ACROSS WEST AND CENTRAL GEORGIA THIS AFTERNOON. A FEW OF THE THUNDERSTORMS COULD BECOME SEVERE WITH LARGE HAIL AND STRONG WINDS BEING THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE LIKELY SATURDAY THROUGH SATURDAY NIGHT. SOME OF THESE STORMS COULD BE SEVERE. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MONITOR THE LATEST INFORMATION AND BE READY FOR POSSIBLE ACTIVATION THIS AFTERNOON.
In the hours before
Local storm report, Apr 11, 8:00 PM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
800 PM EDT WED APR 11 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0753 PM HAIL FORT BENNING 32.35N 84.97W
04/11/2007 E1.00 INCH CHATTAHOOCHEE GA AMATEUR RADIO
&&
SNELSONLocal storm report, Apr 11, 8:02 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
802 PM EDT WED APR 11 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM HAIL FORT BENNING 32.35N 84.97W
04/11/2007 M1.50 INCH CHATTAHOOCHEE GA OTHER FEDERAL
MEASURED BY WEATHER OBSERVER AT FORT BENNING. WIND GUST
TO 43 KTS ALSO REPORTED.
&&
SNELSONLocal storm report, Apr 11, 8:04 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
804 PM EDT WED APR 11 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM HAIL 5 SE COLUMBUS 32.42N 84.91W
04/11/2007 E0.75 INCH MUSCOGEE GA PUBLIC
&&
SNELSONLocal storm report, Apr 11, 8:33 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
833 PM EDT WED APR 11 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM HAIL CUSSETA 32.30N 84.78W
04/11/2007 E1.00 INCH CHATTAHOOCHEE GA COUNTY OFFICIAL
&&
MGRIESINSpecial weather statement, Apr 11, 8:38 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 838 PM EDT WED APR 11 2007 GAZ086-098-120115- 838 PM EDT WED APR 11 2007 ...SIGNIFICANT WEATHER ALERT FOR HAIL A HALF INCH IN DIAMETER AND 40 MPH WINDS IN TREUTLEN AND EMANUEL COUNTIES UNTIL 915 PM EDT... AT 833 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER ZAIDEE...MOVING NORTHEAST AT 35 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE HAIL A HALF INCH IN DIAMETER...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS PORTIONS OF TREUTLEN AND EMANUEL COUNTIES THROUGH 915 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE ZAIDEE...LEXSY...NUNEZ...GEORGE L. SMITH STATE PARK...CANOOCHEE...TWIN CITY AND GARFIELD. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.
Local storm report, Apr 11, 8:41 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
841 PM EDT WED APR 11 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM HAIL 6 SE COLUMBUS 32.41N 84.90W
04/11/2007 E1.75 INCH MUSCOGEE GA PUBLIC
GOLF BALL SIZE HAIL REPORTED NEAR THE CHATTAHOCHEE COUNTY
LINE.
&&
MGRIESINThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 8:08 PM EDT | Severe Thunderstorm Warning | FFC | Crisp, Wilcox | 17 min |
| Apr 11, 8:17 PM EDT | Tornado Warning | FFC | Marion, Stewart, Webster | 43 min |
| Apr 11, 8:35 PM EDT | Tornado Warning | FFC | Schley, Sumter | 55 min |
| Apr 11, 9:10 PM EDT | Severe Thunderstorm Warning | FFC | Macon | 35 min |
| Apr 11, 10:54 PM EDT | Severe Thunderstorm Warning | FFC | Jasper, Morgan | 36 min |
| Apr 11, 11:36 PM EDT | Severe Thunderstorm Warning | FFC | Morgan, Newton, Walton | 39 min |
| Apr 12, 1:27 AM EDT | Severe Thunderstorm Warning | FFC | Warren | 18 min |
| Apr 12, 1:35 AM EDT | Severe Thunderstorm Warning | FFC | Washington | 25 min |
| Apr 12, 1:48 AM EDT | Dense Fog Advisory | FFC | Banks, Barrow, Bartow, Butts, Carroll, Catoosa and 46 more | 2 hr |
| Apr 12, 2:44 AM EDT | Severe Thunderstorm Warning | FFC | Jefferson | 31 min |
| Apr 12, 5:05 AM EDT | Dense Fog Advisory | FFC | Banks, Barrow, Bartow, Butts, Carroll, Catoosa and 46 more | 3 hr |
| Apr 12, 5:05 AM EDT | Wind Advisory | FFC | Baldwin, Banks, Barrow, Bartow, Butts, Carroll and 56 more | 13 hr |
| Apr 12, 6:03 AM EDT | Red Flag Warning | FFC | Baldwin, Bibb, Bleckley, Chattahoochee, Crawford, Crisp and 38 more | 14 hr |
Nearby
Severe Thunderstorm Warnings in Georgia, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.